Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Swollen face, gums, sinuses, nose. Using cocaine. What can I do?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2755 Questions
Hello Doctor, i have been using cocaine for one year now. My face is very swollen, i know i need to get help but it's 4am and i won't go to the hospital. Can you tell me what i can do about swollen gums, sinuses nose etc please and thank you?
Posted Fri, 12 Apr 2013 in Drug Abuse
Answered by Dr. Srikanth Reddy 2 hours later
Thanks for using health care magic for posting your query.

I understand that you are using cocaine for last 1 year.

I would be glad if you can let me know a few more details regarding your cocaine use:
1) When was the last intake?
2) How frequently do you take cocaine?
3) How much amount do you take?
4) Did you have any similar kind of problem before?
5) Do you use any other drug along with cocaine?
6) Do you have any know medical illnesses?
Availability of such information can help me in understanding your problem in a better way.
Hope to hear from you soon.
Thanks and regards,
Dr. Srikanth Reddy MD
Addiction Specialist.
Above answer was peer-reviewed by
Follow-up: Swollen face, gums, sinuses, nose. Using cocaine. What can I do? 6 hours later


1 The last time i used it was last night.
2 I take it everyday.
3 My usage has been increasing. I was using about 1 gram a day for the last 3 months but in that period, over the last couple of weeks it's been closer to 2 grams.
4 Yes i had a similar problem. I was an alchoholic. I started drinking when i was 13 years old but i stopped completely when i was 23. I never drank again.
5 Yes, i have anxiety, i take a prescription for Rivotril and Seroquil. I haven't taken the Rivotril for abot 3 weeks but i take about 3 tiny pills of seroquil daily, i'm not sure of the dosage.
6 No others illnesses but depression and anxiety. I used to box competitively, i was in very good shape with 6 pack abs, now my abdomin is very bloated.

Thank you Dr. XXXXXXX
Answered by Dr. Srikanth Reddy 14 minutes later
Thanks for your time in answering the details.
From the description I understand that you have problems with anxiety and depression for which you are probably not taking adequate treatment. And you are using cocaine since last 1 year and more since last 2-3 weeks.
At present you main concern is you swollen face. The common reasons for the swollen face among the users of cocaine are raised blood pressure and problems with your kidneys.
Probably you need to get you blood pressure checked and also get a renal function test done coming morning. That will give you an idea of how good are your kidneys functioning.
Cocaine is not a very good drug which even an abuser would like to continue. You should consider yourself for de-addiction treatment for cocaine. The physical problems that you are having right now could be an onset of the series of health problems that you may have.
As of now, if you dont want to go to the hospital, you need not worry and stay calm and make a visit coming morning if the swelling persists.
Regarding your sinuses and running nose, these problems will settle down immediately after you stop you routine cocaine intake.
Hope I am able to solve your concerns.
If you have any further queries, I will be glad to help you.
If not, you can close the discussion and rate the answer accordingly.
Dr. Srikanth Reddy MD
Addiction Specialist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor